# SDR 2005FA0001606

- Difficulty date: April 29, 2005
- Submitted: December 21, 2005
- Operation: General aviation
- Aircraft: N4001P
- Make and model: Piper PA-23-160
- Aircraft serial: 231476
- Engine: Lyc O320*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 1904300
- Condition: Cracked
- Location: Lt Mlg
- Part time: 5,545 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DUE TO PREVIOUS FAILURE OF RT DRAG LINK, LT MAIN LANDING GEAR DRAG LINK WAS REMOVED, PAINT STRIPED AND INSPECTED WITH ZYGLOW.  A SMALL CRACK WAS NOTED EXTENDING INTO A WELD IN THE SAME AREA THAT THE OTHER (RT MLG LINK) HAD BROKEN.  DRAG LINK WAS REPLACED WITH A NEW OEM PART AND GEAR SYSTEM CHECKED FOR RIG AND PROPER OPERATION.  THE AC HAD BEEN PAINTED RECEINTLY AND DETECTING A CRACK IN THIS AREA WOULD HAVE BEEN IMPOSSIBLE UNLESS THE LINK WAS STRIPPED AND ZYGLOW INSPECTED.  (K)
